Are you taking drugs for bi-polar manic depression?
If you are do you have a difficult time staying on your meds when you go on an upswing?
I do not take bi-polar meds, but my husband does. His medication is adjusted on a regular basis just to try and keep him stable. In fact, we were at the doctor today where one med was cut and another one was added. When he is on an upswing, yes, he gets to feeling like he can quit taking his medications. But, he does realize that's not a good thing when I remind him what happened in the past when he has quit his bi-polar medications. That's what keeps him on his medication regimen, he doesn't want to go back into the bottom. He hates having to depend on medication to live a semi-"normal" life but he also wants to live the best quality life he can. He knows with his bi-polar medications, he has a better chance at a "normal" life.
antidepressant discontinuation syndrome refers to a set of symptoms( flu like symptoms, disturbing thoughts) that appear when you stop taking the medication. It usually occurs inthose who suddenly quit the medication, One out of five people who take antidepressants for up to six weeks will experience the symptoms if they stop taking the medicine.
Yes, I take meds for bipolar. I am on an upswing now but I will not stop taking them because I am stable. I know for sure that if I go off of my meds, I will get out of control and go back into the hospital again. I hate having to take so many pills but I don't want to take that risk.
Yes I take meds - depakote, risperdal & lexipro. I mood/med chart. You can find free mood chart sites on the web or create your own using excel or similar. I highly recommend it and using it with your pdoc = psychiatrist or tdoc = therapist. Between myself & these professionals in my life we were successful at lowering my depakote from 1750mg to 1000mg, risperdal to a maintenance level & as a PRN, and finally a anti-depressant that overall helps my BP symptoms and associated other symptoms that become exasperated with mood swings - PTSD & OC(p)D particularly. The risperdal is used as a PRN with upswings. Remember this is "MY" experience. I HIGHLY recommend mood/med charting.
(Standard Medical Disclaimer HERE)
GO to Crazy Boards forum for more information from others with this dxd = diagnosis.
My diagnosis is as follows; bipolar, schizophrenia, multiple personality disorder, and generalized anxiety disorder. I have always had mental issues first showing as a teenager. I was not a cutter per say but I did use stick pins. I knew my mother would see cut marks but would overlook pin marks. When I turned 18 years old, I began getting tattoos then piercings. In my mid twenties, I had a break down. The doctors started me on medications, the problem, and my symptoms were worse with the medications instead of making them better. December 2003, I consumed enough of an anti anxiety medication to kill a horse. The E.R. pumped my stomach and sent me home. January 2004, I again consumed a deadly amount of medication. This time the E.R. pumped my stomach then after a week of waiting, I went to an inpatient facility. I did not have insurance therefore; I was moved when a bed came open in the state facility. When I was released, I was taking eight different medications. For two years I had no feelings but continuously having suicidal thoughts, which my husband kept my medications under lock and key to prevent. In November 2006, my health insurance lapsed therefore leaving me with no medication. After two months of withdrawals and constant mood swings, I finally leveled out. Now I use meditation instead of medication. The only time I have ever had suicidal thoughts were when I was taking medication. Although I have still had, the symptoms of my diagnosis I strive to keep them at bay. However, I am not endorsing anyone to stop his or her medications without the supervision and care of a doctor. WARNING: Stopping mental health/bipolar medications “cold turkey” has serious risk and should not be done without the supervision of a medical professional.
I was given sodium valparate in January and lamictal 4 may but both caused bad side affects so took myself off them. I continued to take matazapine which i have been on for years now along side citralapram and diazipam. A while ago i did take myself of my med's a few times but my body is so dependent on the matazapine my body could't take it. I tried 3 times. I think i was on a bit of an upswing to be honest. x
by rlaha6 years ago
Hi. I have a friend who is severely manically depressed and has been since he was 8 years old. He has not been on medication in about 6 months. I was wondering if there are any foods or natural things he can...
by cpettijo7 years ago
Is Manic Depression the same thing as bipolar disorder
by Vicky C.5 years ago
Are more people faking manic depression just to get social security disability?Where I live, there is a saying that goes like this. "They are getting the crazy check". What is the crazy check? It is the SSI...
by jeromicus6 years ago
People with manic depression: how do you cope with this? Some days..
by Nichol marie2 years ago
Is bi-polar, depression, and anxiety, more to do with life experiences than chemicals In the brain
by Anne5 years ago
Why are so many people against taking medication to control anxiety and depression ? When ever I can feel these things getting out of control in myself and I say I need to see the doctor and get some pills - why do so...
Copyright © 2018 HubPages Inc. and respective owners.
Other product and company names shown may be trademarks of their respective owners.
HubPages® is a registered Service Mark of HubPages, Inc.
HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.